I am a 29 y/o black female who has been suffering from migraine headaches since age 17. They started when I began taking birth control. Fast forward 12 years later, throughout the years my migraines have worsened, and now I suffer from frequent tension headaches and head pressures. Some days it's just head pressure, and there is always sensitivity to light and certain sounds. Now, I've began to notice on occasion some cognitive slowness, and most recently, slight isolated impairments of motor function or just general clumsiness (i.e. spilling drinks, losing balance slightly). I also will wake up and often feel very tired and fatigued for the whole day with a little bit of temporal head pressure, in spite of enough sleep. I am wondering if these might be symptoms of exhaustion, or something possibly more serious. I would say that I am under quite a bit of stress; I'm dealing with some moderately stressful family issues, I recently got a new job with an hour long commute and work 10 hours a day, I recently got a puppy, and I am about to relocate to Seattle with my husband in about a month.
I take 50mg of Zoloft daily, and I've been prescribed both preventative and abortive migraine medications, though since neither seem to have any effect I don't take them. I drink on average 2 cups of coffee daily and I have stopped taking birth control within the last week.
You are under a lot of stress for sure with so much going on. This can definitely effect you. I would still recommend you to go to the doctor and have a check up, to see that there are no underlying illness behind this.
In the long run you need to slow down and reduce the stress a bit.
Hi and welcome to the Migraines & Headaches Community.
You are describing both migraine and anxiety symptoms which is not surprising since they tend to go hand-in-hand. How long did you take the Zoloft?? It takes preventative meds a good 4 weeks to even START to work and a full 12 weeks before you reach maximum results so, did you give up on it to early? Even if you did give it the full 12 weeks it is not wise to stop taking medication without your doctor's approval because many many drugs cannot be stopped abruptly, you have to work your way off or switch to another.
I recommend you see your doctor again and let him know how things are going and see if you can get something to help with the migraines AND anxiety (Xanax, Ativan, etc.).
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.